It is currently Tue Aug 22, 2017 3:43 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Fri Mar 17, 2017 6:41 am 
Offline
New Poster
New Poster

Joined: Tue Feb 28, 2017 8:44 am
Posts: 1
I've been on a slow taper - over 2 years, I've gone from 6mg/daily down to 1mg/daily. My last step down, from 1.5mg to 1 mg, is the first time I've noticed what felt to me like withdrawal symptoms.

I've always taken my Sub first thing in the morning, once a day as recommended by my doc. A few weeks ago, when I dropped 0.5 to 1mg, I began having sleep issues. I was able to fall asleep but would awaken, typically around 2 or 3 AM, and be unable to fall back asleep.

One night, after many nights of this, it occurred to me that the anxious, unsettled feeling I was experiencing reminded me of withdrawal. It had been so long since I'd experienced w/d, it took a while for me to recognize it. I decided to take my Sub early (at 2AM vs 5AM, my usual time) and I fell back to sleep within 10 minutes. I slept soundly until my alarm went off at 5.

Since then, I've been taking my Sub at 9PM and am sleeping without any issues. I am not experiencing any identifiable w/d symptoms in the evening before I take it.

I have a basic understanding of Sub pharmacokinetics, I think, so I am confused as to what is actually happening. Is w/d possible 18 hours after a 1mg dose? Even if it is possible, would not that have dissipated (or at least, lessened) several weeks into the new lower dose of 1 mg?

I very much appreciate any insight you can provide!


Top
 Profile  
 
PostPosted: Fri Mar 17, 2017 7:18 am 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Quote:
have a basic understanding of Sub pharmacokinetics, I think, so I am confused as to what is actually happening. Is w/d possible 18 hours after a 1mg dose? Even if it is possible, would not that have dissipated (or at least, lessened) several weeks into the new lower dose of 1 mg?



Welcome to the forum!

Not a doctor or even close to an expert, but realize you're way below the ceiling effect and that a drop from 1.5. mg/s to 1 mg is a big reduction percentage wise. Or so it seems to me anyway. I don't think it's a surprise that you're edging into mild WD. I"d taper more slowly if these symptoms are too unpleasant...

Hope this helps..

Best wishes,
Godfrey.


Top
 Profile  
 
PostPosted: Fri Mar 17, 2017 7:39 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
Welcome to the forum!!

Godfrey is correct imo. Once u get below the ceiling level, suboxone doesn't last as long as it did when u were above it. I've never been below the ceiling, so I can't speak from personal experience but that's definitely what's happening in ur case.

If taking ur dose at night is helping u feel more comfortable, then that's exactly what I'd keep doing. It's recommended to always do a slow taper, which is what u have been doing. There are some that takes 1mg as their maintenance dose every day, so they do finally adjust. I think ur body will adjust to 1mg too, it just may take a bit.

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Mar 17, 2017 9:03 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I agree with the other comments. Actually what surprised me is that you are doing relatively well, after a drop of 30% from an already-low dose. As mentioned above, people usually drop more slowly as the dose is lowered, and most people find it necessary to dose every 12 hours to reduce withdrawal symptoms.

Every now and then I will have a patient who experiences minimal withdrawal symptoms. I have no idea why some have it easier than others, but your experience reminds me of theirs. But again, the safest way to minimize or avoid withdrawal is to reduce by 5% per week-- an amount that is difficult to consistently measure with buprenorphine products. I usually recommend my patients change to the film when they get to 2 mg, since it is so much easier to divide than a 2 mg tablet.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: OpenMind and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group